MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number EMAX-21
Medical Device Problem Codes Incomplete Coaptation (2507); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 21mm epic max valve was chosen for a aortic valve replacement (avr) procedure.The sizing was performed confirmed that there were no issues.The annular dimensions of the native valve was 23mm.When the bioprosthetic valve was deployed, one of the leaflets was found to be flipped.The holder was removed, and the leaflet was touched with forceps, but it seemed to have taken a set, so its use was discontinued.The valve was replaced with a 19 mm epic max valve and the procedure was successfully completed while patient on bypass.The operative time was prolonged but the patient was fine.The patient was reported stable.
 
Event or Problem Description
It was reported that on 15 dec 2025, a 21mm epic max valve was chosen for a aortic valve replacement (avr) procedure.The sizing was performed confirmed that there were no issues.The annular dimensions of the native valve was 23mm.When the bioprosthetic valve was deployed, one of the leaflets was found to be flipped.The holder was removed, and the leaflet was touched with forceps, but it seemed to have taken a set, so its use was discontinued.The valve was replaced with a 19 mm epic max valve and the procedure was successfully completed while patient on bypass.The operative time was prolonged but the patient was fine.The patient was reported stable.
 
Additional Manufacturer Narrative
It was reported that when the bioprosthetic valve was deployed one of the leaflets was found to be flipped.The holder was removed, and the leaflet was touched with forceps, but it seemed to have taken a set, so its use was discontinued.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received and without the device, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC MAX VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24019769
Report Number2135147-2026-00180
Device Sequence Number21471450
Product Code LWR
UDI-Device Identifier05415067045447
UDI-Public(01)05415067045447(17)290216
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEMAX-21
Device Catalogue NumberEMAX-21
Device Lot NumberBR00050893
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown